Aa
A
A
A
Close
Pregnancy Community
72.3k Members
Avatar universal

Pregnant while on the Nuvaring?

Well I started the Nuvaring on the 17th of February... the first day of my period which is what the doctor told me to do. Its now the 8th of March and Im still bleeding. Very lightly, but its enough to have me wear a liner every single day. Last night I woke up feeling extremely sick. Today, this morning, I started vomiting. Could I be pregnant? Is there a chance? Its so confusing because there have been so many women who have gotten pregnant while using a birth control contraceptive.
8 Responses
435139 tn?1255463991
Have you been bleeding from the 17th of February to now, Saturday March 7th?  

Or did you bleed for a week and then stop and now you are bleeding again?

It doesn't sound like pregnancy but rather your body getting used to the nuvaring.

Irregular bleeding, menstrual irregularities as well as vomitting/sickness are all side effects of the nuvaring.  Here is some info right off of their website:

he common side effects reported by NuvaRing® users are:

    *
      Vaginal infections and irritation
    *
      Vaginal secretion
    *
      Headache
    *
      Weight gain
    *
      Nausea

In addition to the risks and side effects listed above, users of combination hormonal birth control methods have reported the following side effects:

    * Vomiting
    * Change in appetite
    * Abdominal cramps and bloating
    * Breast tenderness or enlargement
    * Irregular vaginal bleeding or spotting
    * Changes in menstrual cycle
    * Temporary infertility after treatment
    * Fluid retention (edema)
    * Spotty darkening of the skin, particularly on the face
    * Rash
    * Weight changes
    * Depression
    * Intolerance to contact lenses
    * Nervousness
    * Dizziness
    * Loss of scalp hair
187316 tn?1386360282
Sweetangel took the words right out of my mouth. Most likely it is side effects from starting new birth control. If you're concerned take a test since it should be accurate by now.
363110 tn?1340924019
aaronsgirl~ I agree with both of the ladies who replied. It sounds like side effects.
I took Nuvaring for 3 months, and altho the side effects were NO WHERE near as severe as Depo (i was on Depo for 3 YEARS) I still delt with Nausea, Weight gain, headaches... and other stuff
503882 tn?1288846637
Are you sure you were supposed to start Nuvaring on the first day of your period? I ask because Im on Nuvaring and was directed to put it in the Sunday AFTER the first day of my period.  Then leave it in for 3 weeks and take it out on Sunday and leave it out until the following Sunday.
Avatar universal
Yes, Im sure. When I was on the pill my doctor also told me to start on the first day of my period, although some doctors say to start the pill on the sunday after.
503882 tn?1288846637
oh okay. Was just wondering why your doctor would tell you that, because the hormones in the b.c will make your period messed up, so I dont know why she wouldnt tell you to wait until the end of your cycle or at least a few days in.  Im no birth control expert though just thinking maybe thats why your cycle is mixed up now?
Have an Answer?
Top Pregnancy Answerers
13167 tn?1327197724
Austin, TX
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Get information and tips on how to help you choose the right place to deliver your baby.
Get the facts on how twins and multiples are formed and your chance of carrying more than one baby at a time.
Learn about the risks and benefits of circumcision.
What to expect during the first hours after delivery.
Learn about early screening and test options for your pregnancy.
Learn about testing and treatment for GBS bacterium.